Alert archive / New York / Flash Flood Warnings in 1999
Flash Flood Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jan 23, 1999, 9:38 PM EST for Steuben County, New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 1999, 9:38 PM EST (02:38 UTC)
- Expired
- Jan 24, 1999, 1:35 AM EST
- In force
- 4 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Steuben County, NY
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 351 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBGM 240240 FFWBGM NYC101-240635- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 938 PM EST SAT JAN 23 1999 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... STEUBEN COUNTY IN CENTRAL NEW YORK * UNTIL 135 AM EST * AT 935 PM EST...STEUBEN COUNTY EMERGENCY MANAGEMENT INDICATED FLOODING ALONG THE COHOCTON RIVER BETWEEN SAVONA AND CAMPBELL. * ICE JAMS ON THE COHOCTON RIVER COMBINED WITH SNOWMELT AND RAINFALL HAS CAUSED FLOODING ALONG THE SAVONA-CAMPBELL ROAD. ADDITIONAL ICE JAMMING MAY CAUSE THE WATER TO RISE RAPIDLY...WITH LITTLE WARNING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF LFLOODING. MORFORD &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jan 23, 9:15 PM EST, 23 minutes earlier.
Area forecast discussion, Jan 23, 9:15 PM EST, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 915 PM EST SAT JAN 23 1999 METEOROLOGICALLY IT/S A GIVEN TONITE WITH RAIN SHIELD SURGING NWD AS EXPECTED AND WL ONLY MAKE MINOR ADJUSTMENTS TO FCST WRDG. SOME HVY RA...BUT SYS STILL SHOWING PROGRESSIVE NATURE AND THUS WL BE DOING IT/S BUSINESS AND MOVING ALONG EARLY SUNDAY. 00Z SNDGS DO STILL INDICATE VRY STRONG WINDS IN LOW LVLS...BUT INVSN ON KALB RAOB STRONG. WL CONTINUE DAY SHIFT THINKING THAT FROPA/TROPA WILL MIX DOWN ANY MOMENTUM OVER A BRIEF DURATION...THUS NO WIND FLAGS. OK...TIME TO SWITCH HATS. HYDROLOGICAL ISSUES ARE A BIT MORE PRESSING. SNOWMELT/RUNOFF WELL UNDERWAY WITH RVR RISES NOTED AND SPORADIC ICE JAMS. LITTLE TO NO PROBS ATTM ASIDE FROM SOME MELTWATER PONDING. MOST CONCERN IS IN CHEMUNG RVR BASIN. ICE JAM NR CAMPBELL CAUSING SOME FLUCTUATIONS IN LVLS AND STEUBEN EM MONITORING. WILDCARD WAS THE LARGE...AND STARTLING...RISES (2 FT BTWN 530-630 PM) ON CHEMUNG AT CORNING RESULT OF ARMY CORPS RELEASING FROM UPSTREAM RES. YIKES LATEST CHECKS HV SHOWN LVL TO BE STEADIER. ONLY BIG CHANGES TO FCST PKG FM BGM WL BE IN BASIN QPF. RA AMTS ALRDY NOT TOO IMPRSV AND BY LOOKS OF SYSTEM DONT BLV WE/LL SEE THE PRESENT NUMBERS OF .6-.8 INCHES. DEEP CONVECTION IS FIRING A BIT FURTHER SOUTH (GULF COAST FL) THAN PROGGED AND THIS WL TRIM HVY RA AMTS OVR CWA/HSA. HV COORD WITH MARFC AND WL HAPPILY REDUCE QPF...BY ABOUT HALF OF PREV FCST...INTO BASINS NEXT 12 HRS. EXPECT ONLY MINOR PROBLEMS WITH RUNOFF CONTINUING AND WL CONTU FLOOD WATCH. .BGM...FLOOD WATCH ALL ZONES TONIGHT INTO SUNDAY. BREWSTER
Nearby
Flash Flood Warnings in New York, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.